I am almost 49. A year ago I began having problems with controlling my urine when I would lie down. Day or night, if I would lie down, even for just a brief period of time, I would have to jump up and run to the bathroom.
I did have a similar problem during regular activities, but not nearly as bad. I was given Detrol LA to try. It took care of the problem in the daytime. Then, about a week ago, the problem at night stopped happening. Nothing had changed in terms of my medication or diet. It just stopped. In the meantime, I met with a new urologist who performed a cystoscopy and dilation of my urethra. Since my problem had stopped before I had met with him, I could not tell if it helped. I will be going back for a 2nd and 3rd treatment in the upcoming weeks. So, I had a wonderful honeymoon period of no night-time leakage. It lasted about a week. Then, 2 nights ago, it returned. Just as before, when I'm in bed, it begins to happen.
I have been so puzzled by this. I've been reading now, about how urethra syndrome can be looked at as being psychosomatic. In other words, caused by stress and anxiety. So now I feel like it is all in my head. When I was talking with my doctor, I asked him how the urethra syndrome affects my incontinence at night, but not in the day, or why the medication works for the day time problem but not while lying down. He did not know. Do you have any idea? Thank you, Sincerely, Heidi
These spots are called "angiokeratomas," and are usually of no consequence. They can be seen in an uncommon condition called "Fabry's Disease," which is a disease that affects the storage of glycogen. If they are not bleeding, nothing needs to be done. They can be cauterized to avaoid the bleeding.
"This information is provided for general medical educational purposes only. It
does not necessarily reflect the opinions of Henry Ford Hospital or the
Vattikuti Urologic Institute. Please consult your physician for diagnostic
and treatment options pertaining to your specific medical condition.”
You are correct! I blew it! Sorry.
I cannot explain what is happening on the basis of your history.
True urethral strictures in women, especially those that effect urinating, are VERY uncommon (inspite of the fact that the diagnosis is often made). It seems to me that you need a urodynamic evaluation to learn more about your bladder function, particularly if you are not emptying adequately,. You need to be off any medicine that affects your urinating/continence. Your bladder will be filled with water at a constant rate and your bladder sensation, capacity and ability to contract, will be determined. A pelvic exam also would be needed to rule out a gynecological problem that may be present.
Keep asking good questions of your physicians!
This information is provided for general medical educational purposes only. It does not necessarily reflect the opinions of Henry Ford Hospital or the Vattikuti Urologic Institute. Please consult your physician for diagnostic and treatment options pertaining to your specific medical condition.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.